Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 16, 2006, 8:59 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 17, 2006, 4:55 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 8:59 PM MST (03:59 UTC)
- In effect from
- Apr 17, 2006, 4:55 AM MST
- Expired
- Apr 17, 2006, 7:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 170359 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 859 PM MST SUN APR 16 2006 AZZ109>114-139-140-171200- /O.UPG.KFGZ.FW.A.0003.060417T1900Z-060418T0200Z/ /O.NEW.KFGZ.FW.W.0007.060417T1700Z-060418T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 859 PM MST SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. A STRONG PACIFIC FRONT WILL MOVE THROUGH ARIZONA MONDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP BY AROUND 800 AM MST MONDAY MORNING AND LAST THROUGH 700 PM MST THAT EVENING. RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 10 TO 15 PERCENT BY AROUND 1000 AM MST MONDAY MORNING AND CONTINUE THROUGH 700 PM MST THAT EVENING. HUMIDITIES ARE FORECAST TO INCREASE ALONG WITH DECREASING WIND SPEEDS DURING THE EARLY EVENING HOURS...SO THAT CONDITIONS ARE EXPECTED TO IMPROVE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KFGZ 171155 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 455 AM MST MON APR 17 2006 AZZ105-107-172000- /O.EXA.KFGZ.FW.W.0007.060417T1700Z-060418T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 455 AM MST MON APR 17 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. A STRONG PACIFIC FRONT WILL CROSS ARIZONA TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TO DEVELOP SHORTLY AFTER 800 AM MST THIS MORNING AND LAST THROUGH SUNSET TONIGHT. RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 10 TO 15 PERCENT AFTER 1000 AM MST MONDAY MORNING AND REMAIN BELOW 15 PERCENT THROUGH SUNSET TONIGHT. HUMIDITIES ARE FORECAST TO INCREASE ALONG WITH DECREASING WIND SPEEDS AFTER SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ109>114-139-140-172000- /O.CON.KFGZ.FW.W.0007.060417T1700Z-060418T0200Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 455 AM MST MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. STRONG PACIFIC FRONT WILL CROSS ARIZONA TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TO DEVELOP SHORTLY AFTER 800 AM MST THIS MORNING AND LAST THROUGH SUNSET TONIGHT. RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 10 TO 15 PERCENT AFTER 1000 AM MST MONDAY MORNING AND REMAIN BELOW 15 PERCENT THROUGH SUNSET TONIGHT. HUMIDITIES ARE FORECAST TO INCREASE ALONG WITH DECREASING WIND SPEEDS AFTER SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 171810 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1110 AM MST MON APR 17 2006 AZZ105-107-109>114-139-140-180200- /O.CON.KFGZ.FW.W.0007.000000T0000Z-060418T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1110 AM MST MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG PACIFIC FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON AND LAST THROUGH SUNSET TONIGHT. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH SUNSET TONIGHT. HUMIDITIES ARE FORECAST TO INCREASE ALONG WITH DECREASING WIND SPEEDS AFTER SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 180157 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 PM MST MON APR 17 2006 AZZ105-107-109>114-139-140-180300- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-060418T0200Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 657 PM MST MON APR 17 2006 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A STORM SYSTEM AND COLD FRONT PASSING NORTH OF THE STATE WILL CONTINUE TO PRODUCE WINDY CONDITIONS THIS EVENING ACROSS MUCH OF NORTHERN ARIZONA. RELATIVE HUMIDITY HAS BEGUN TO RISE ABOVE 15 PERCENT FOR MOST LOCATIONS WITH A FEW LOCATIONS AT WINSLOW... AND WINDOW ROCK THAT STILL SHOW RELATIVE HUMIDITY READINGS AT 15 PERCENT... HOWEVER RELATIVE HUMIDITY AT THESE SITES IS FORECAST TO GO BACK ABOVE 15 PERCENT BEFORE 800 PM MST THIS EVENING...FOR THIS REASON THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 16, 8:55 PM MST, 4 minutes earlier.
Area forecast discussion, Apr 16, 8:55 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 855 PM MST SUN APR 16 2006 .SYNOPSIS...A STORM SYSTEM PASSING NORTH OF THE STATE WILL PRODUCE STRONG GUSTY WINDS ACROSS MUCH OF NORTHERN ARIZONA ON MONDAY. THE ONLY CHANCE FOR RAIN SHOWERS WILL BE ALONG THE UTAH BORDER. AFTER A SLIGHTLY COOLER TUESDAY...EXPECT A RETURN TO WARMER CONDITIONS ON WEDNESDAY AND THURSDAY. ANOTHER APPROACHING STORM SYSTEM WILL DELIVER THE NEXT CHANCE FOR STRONG WINDS AND PRECIPITATION ON FRIDAY AND SATURDAY. && .DISCUSSION...WITH A BIT OF A PATTERN SHIFT IN THE WORKS...THE UPPER LEVEL LONG WAVE TROUGH JUST OFF THE WEST COAST HAS BEGUN TO MOVE EASTWARD. BY MONDAY MORNING...IT WILL STRADDLE NEVADA. BY MONDAY EVENING...UTAH. AS THE BASE OF THE TROUGH SLIDES ACROSS NORTHERN ARIZONA DURING THE DAY...RESULTING PRESSURE DIFFERENCES WILL GENERATE ADVISORY LEVEL WINDS NORTHEAST OF A LINE FROM SELIGMAN TO ALPINE. WINDS GUSTING TO MORE THAN 45 MILES PER HOUR WILL PERSIST FROM MID MORNING THROUGH EARLY EVENING /SEE PHXNPWFGZ/. HIGHEST WIND SPEEDS WILL PROGRESS FROM WEST TO EAST ACROSS THE STATE THROUGH THE DAY. PAIRED WITH THESE STRONG WINDS...FORECAST LOW RELATIVE HUMIDITIES HAVE PROMPTED THE UPGRADE OF MONDAYS FIRE WEATHER WATCH TO A RED FLAG WARNING /SEE PHXRFWFGZ/. AS FAR AS PRECIPITATION GOES...THIS PROGRESSIVE TROUGH WILL ONLY BRING A SLIGHT CHANCE OF RAIN SHOWERS TO AREAS NEAR THE UTAH BORDER. AFTER THE TROUGH PASSAGE...EXPECT COOLER TEMPERATURES FOR TUESDAY. A RETURN TO MILD WESTERLY FLOW ALOFT WILL DELIVER A WARMER AND DRIER WEDNESDAY AND THURSDAY. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT WINDS OF 10 TO 15 KTS OVERNIGHT. WINDS WILL INCREASE RAPIDLY AFTER 14Z MONDAY AS A COLD FRONT APPROACHES. SUSTAINED SFC WINDS OF 20 TO 30 KTS WITH GUSTS TO 40 KTS OR HIGHER WILL DEVELOP FROM THE MOGOLLON RIM NORTHEASTWARD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 8 AM UNTIL 7 PM MST MONDAY FOR AZ ZONES 004>007-009>017-038>040. RED FLAG WARNING FROM 10 AM UNTIL 7 PM FOR AZ FIRE WEATHER ZONES 109>114-139-140. && GFH/TC
Hazardous weather outlook, Apr 16, 2:45 PM MST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SUN APR 16 2006 UPDATED TO INCLUDE WORDING OF WIND ADVISORY ISSUANCE AZZ004>018-037>040-170700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 245 PM MST SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SOUTHWEST WIND GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON ACROSS COCONINO COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC STORM SYSTEM WILL BE CROSSING THE GREAT BASIN ON MONDAY...WITH A COLD FRONT MOVING OVER NORTHERN ARIZONA. AS A RESULT...STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR DURING THE MORNING AND AFTERNOON HOURS. A WIND ADVISORY HAS BEEN ISSUED FOR A MAJORITY OF THE FORECAST AREA FROM 8 AM MST TO 7 PM MST MONDAY. PLEASE SEE PRODUCT PHXNPWFGZ FOR DETAILS ON AREAL COVERAGE OF THIS ADVISORY. LOW RELATIVE HUMIDITIES COMBINED WITH THESE WIND GUSTS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR PORTIONS OF NORTHEAST ARIZONA FOR MONDAY AFTERNOON THROUGH MONDAY EVENING. PLEASE SEE PRODUCT PHXRFWFGZ FOR DETAILS ON AREAL COVERAGE.
Nearby
Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.